Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sustiva/nevirapene switch - can i try again?
Jul 2, 2005

I recently switched from sustiva to nevirapene because of ongoing neurological stuff - the usual with sustiva. My doc told me to take the full 400mg dose straight away. 3 weeks later I've now had to stop because I've developed a systemic rash. I now understand that the chance of getting a rash is reduced if the build up is slower.

If I tried again in a couple of months, really slowly, is there any change I would tolerate it?

thanks guys.

Response from Dr. Young

Thanks for your post.

If you've previously developed a rash to nevirapine (Viramune), it means that your have an allergy to the medication. Therefore, whether you took the "build-up" dosing or the full dose (like you did before), you're likely to have another bad reaction.

I wouldn't recommend trying nevirapine again. BY



Previous
2 weeks on meds
Next
Reyataz+Videx ??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement